MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: report source is user facility: blind unit.Investigation summary: investigation flow: power tool/calibration visual inspection: the uniplate cam tightener torq hndl (p/n: 289707000, lot # e0410) was received at us cq.Upon visual inspection, no issues were observed with the returned components of the device.Functional test: the functional test was performed at raynham npd site.The drawing specification is.63-.98 nm.The torque tested high ¿ 1.257 nm.The complaint can be replicated.Document/specification review: based on the date of manufacture, relevant drawings are reflecting the current and manufactured revision were reviewed.The complaint was confirmed.The device received failed in the torque test.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the complaint device.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number e0410 was released in 2 batches.Batch1: lot qty of 40 units were released on (b)(6) 2010 with no discrepancies.Batch 2: lot qty of 50 units were released on (b)(6) 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, cg labs received the uniplate cam tightener torque handle; lot # e0410 from lyndhurst, nj 07071 on 12/10 as a blind unit.The torque for the instrument uniplate cam tghtnr torq hndl is measuring over torque.No other details provided.No surgery delay reported, there were no patient consequences.Procedure outcome is unknown.This complaint involves one (1) device.This report is for (1) uniplate cam tightener torq hndl this is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11268827
Report Number1526439-2021-00232
Device Sequence Number19137535
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberE0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/23/2021
Patient Sequence Number1